Alert archive / Virginia / Gale Watches in 2021
Gale Watch 3, NWS Wakefield, VA
NWS Wakefield, VA issued this gale watch at Jan 30, 2021, 3:37 PM EST. It took effect at Jan 31, 2021, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 3:37 PM EST (20:37 UTC)
- In effect from
- Jan 31, 2021, 4:00 PM EST
- Expired
- Jan 30, 2021, 9:59 PM EST
- In force
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
448 WHUS71 KAKQ 302037 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 337 PM EST Sat Jan 30 2021 ANZ652-654-310445- /O.CAN.KAKQ.SC.Y.0011.000000T0000Z-210131T0300Z/ /O.NEW.KAKQ.SC.Y.0013.210131T1200Z-210202T0000Z/ Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 PM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt, becoming north to northwest Monday. Seas 6 to 9 ft expected. * WHERE...Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 7 AM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-310445- /O.CAN.KAKQ.SC.Y.0011.000000T0000Z-210131T0300Z/ /O.NEW.KAKQ.GL.A.0003.210131T2100Z-210201T0900Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- 337 PM EST Sat Jan 30 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm. * WHEN...From Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ632-634-310445- /O.NEW.KAKQ.SC.Y.0013.210131T1500Z-210201T0300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 10 AM to 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-310445- /O.NEW.KAKQ.SC.Y.0013.210131T1800Z-210201T0600Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 1 PM Sunday to 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636>638-310445- /O.NEW.KAKQ.SC.Y.0013.210131T1500Z-210201T0000Z/ York River-James River from Jamestown to the James River Bridge- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...York River, James River from Jamestown to the James River Bridge and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 10 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-310445- /O.NEW.KAKQ.SC.Y.0013.210131T1500Z-210201T0000Z/ Currituck Sound- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 10 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635-310445- /O.NEW.KAKQ.SC.Y.0013.210131T1800Z-210201T0300Z/ Rappahannock River from Urbanna to Windmill Point- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Rappahannock River from Urbanna to Windmill Point. * WHEN...From 1 PM to 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-310445- /O.EXT.KAKQ.SC.Y.0011.000000T0000Z-210202T1200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 337 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt, becoming north to northwest Monday. Seas 5 to 8 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Butner
1 follow-up statement
603 WHUS71 KAKQ 310259 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 959 PM EST Sat Jan 30 2021 ANZ650-311100- /O.EXB.KAKQ.SC.Y.0013.210131T1200Z-210131T2100Z/ /O.UPG.KAKQ.GL.A.0003.210131T2100Z-210201T0900Z/ /O.NEW.KAKQ.GL.W.0003.210131T2100Z-210201T0900Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...For the Gale Warning, east winds 25 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm. * WHEN...For the Gale Warning, from 4 PM Sunday to 4 AM EST Monday. For the Small Craft Advisory, from 7 AM to 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ652-311100- /O.EXT.KAKQ.SC.Y.0013.210131T1200Z-210131T2100Z/ /O.NEW.KAKQ.GL.W.0003.210131T2100Z-210201T0900Z/ Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...For the Gale Warning, east winds 25 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...For the Gale Warning, from 4 PM Sunday to 4 AM EST Monday. For the Small Craft Advisory, from 7 AM to 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ632-634-311100- /O.CON.KAKQ.SC.Y.0013.210131T1500Z-210201T0300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 10 AM to 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-311100- /O.CON.KAKQ.SC.Y.0013.210131T1800Z-210201T0600Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 1 PM Sunday to 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636>638-311100- /O.CON.KAKQ.SC.Y.0013.210131T1500Z-210201T0000Z/ York River-James River from Jamestown to the James River Bridge- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...York River, James River from Jamestown to the James River Bridge and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 10 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-311100- /O.CON.KAKQ.SC.Y.0011.000000T0000Z-210202T1200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt, becoming north to northwest Monday. Seas 5 to 8 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-311100- /O.CON.KAKQ.SC.Y.0013.210131T1500Z-210201T0000Z/ Currituck Sound- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 10 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ654-311100- /O.CON.KAKQ.SC.Y.0013.210131T1200Z-210202T0000Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 7 PM EST MONDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt, becoming north to northwest Monday. Seas 6 to 9 ft expected. * WHERE...Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 7 AM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635-311100- /O.CON.KAKQ.SC.Y.0013.210131T1800Z-210201T0300Z/ Rappahannock River from Urbanna to Windmill Point- 959 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM EST SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Rappahannock River from Urbanna to Windmill Point. * WHEN...From 1 PM to 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale watch went out at Jan 30, 6:36 AM EST, 9 hours 1 minute earlier.
Area forecast discussion, Jan 30, 6:36 AM EST, 9 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
636 AM EST Sat Jan 30 2021
.SYNOPSIS...
High pressure builds across the region today. Low pressure
system will impact the region Sunday into Monday bringing wintry
precipitation to much of the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 500 AM EST Saturday...
High pressure will traverse the mid-Atlantic region today. NW
flow will allow mid clouds to hang around the Eastern Shore
through the day; otherwise, mostly sunny with increasing clouds
from SW to NE by late this afternoon in advance of the next
system that will begin to impact the region early Sunday
morning. Highs will range from the mid-upr 30s to around 40.
The sky will quickly become overcast tonight with some initial
overrunning moisture expected as early as midnight tonight over
far western portions of the area. The low levels will take some
time to moisten up but this early precip is expected to fall in
the form of light snow. As the system and associated warm front
get closer to the area early Sunday morning, pops increase to
high chance and eventually likely by 12Z from about the I-95
corridor on west. Any pcpn before 12z Sat should remain snow.
Lows tonight will be in the 20s to around 30 early, with temps
steady or slowly rising overnight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 500 AM EST Saturday...
The warm nose aloft creeps into the area from the south and
will result in a mixed bag of precip (snow, sleet, freezing
rain) over the eastern Piedmont to I-95 corridor and even a
little bit of south central VA and interior NE NC. The further
north you go, the more likely most of the precip will stay snow
through at least the morning hours. Meanwhile, precip over the
far SE is likely to remain rain for much of the event. The warm
nose should advance north enough by late Sunday to change much
of the precip to rain, although a mix is still possible over the
eastern shore and north/NW of Richmond where the colder air
will be stubborn to scour out.
QPF totals through early Monday morning will range from 0.75-1"
along and west of I-95, and 1.25-1.75" over the eastern half of the
area. Snowfall totals through Sunday night will be highest over the
NW, where 4-5 inches are currently forecast. The Richmond area
up to the MD eastern shore, the Peninsulas, and down through
the southern Piedmont and south central VA is looking at roughly
1-3 inches (up to 4 inches RIC metro). Less than an inch is
expected for much of Hampton Roads and NE NC. Again, some light
icing (up to a tenth of an inch) is expected across the Piedmont
to about the I-95 corridor. 00z/30 models are in generally good
consensus as to where the heaviest snow will occur and icing the
light amounts of ice accrual. With that in mind and after coordination
with neighboring offices, have upgraded to a Winter Storm
Warning for locations N/NW of RIC and have gone with Winter Wx
Advisories for areas from the Northern Neck down through the RIC
Metro into the southern Piedmont and south-central VA (and even
including Northampton County, NC). Depending on model trends in
the next 12-18 hours, additional expansion of winter wx
advisories may be needed further east. Also, winter storm
warnings could be expanded a bit further south and east if
either a greater snow or ice threat presents itself. Temps on
Sunday will be tricky but for now have lower to mid 30s west of
I-95, across the northern neck, and inland MD eastern shore.
Warmer air is expected over the SE where highs will be in the
mid to upper 40s. Low temps Sunday night won't budge much likely
remaining in the lower to mid 30s inland and upper 30s to lower
40s near the coast.
Low pressure will be off the coast Monday morning and slowly
advancing NE throughout the day. Meanwhile, the upper low will
remain over the area slowly advancing east. Wrap around moisture
will keep likely pops over the eastern shore and farther
northern portions of the FA on Monday, which chance pops
elsewhere. Ptype will be a mix of rain/snow north and mainly
rain south. Some light additional snowfall accumulations are
possible, but at this point looking at less than a half inch.
High temps on Monday in the upper 30s NW to upper 40s SE. Low
temps Monday night range from the mid 20s to lower 30s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 315 PM EST Friday...
Drier conditions expected Tuesday through Thursday as the upper
level low moves off to the east and surface high pressure builds in
from the west. Next chance for precip will be on Friday ahead of a
cold front approaching from the west. Temps will be on a moderating
trend with highs in the 40s Tuesday and Wednesday, upper 40s to mid
50s on Thursday and upper 50s to mid 60s on Friday. Coldest night of
the period will be Tuesday night with lows ranging from the low 20s
west to upper 20s SE. By Thursday and Friday night overnight lows
remain above freezing ranging from the upper 30s to lower 40s.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 615 AM EST Saturday...
VFR conditions through most of the forecast period as high pressure
slowly moves off the coast tonight. Low pressure apprchs from the
W tonite then re-develops as a coastal low along the Mid Atlntc
coast Sun and Sun nite. The mid level clouds in advance of this
system overspread the area this evening. Moisture from this system
overspreads the Piedmont by 06Z then moves east but not reaching
the coast until the very end of the forecast period. The airmass
will be cold enuf for the pcpn to start off as snow at RIC after
06Z. Thus, have lowered CIGS to MVFR along with some MVFR VSBYS
late tonite there. Kept pcpn out of the coastal TAF sites attm
thru 12Z Sun. Light NNW winds today become light/vrbl tonite.
Outlook...
The storm system impacts the region through Sun night, which
will likely result in widespread flight restrictions. Snow or
mixed precipitation will be possible early Sun, with a transition
to mostly rain expected at the main terminals later Sun into Mon.
Some potential remains for lingering precip with snow showers
late Mon into Tue (especially across the eastern shore/KSBY).
&&
.MARINE...
As of 400 AM EST Saturday...
High pressure over Va today moves east to a position over the Ches
Bay tonite then offshore Sun. NW wind still rather gusty across the
Ches Bay with seas above 5 ft over the coastal waters so will keep
current SCA headlines going this morn for the bay and thru this eve
for the coastal waters as seas take a bit longer to drop below 5 ft.
Low pressure moves east into the Ohio Valley with a secondary low
developing along the Carolina coast Sun and Sun nite. This coastal
low becomes the main synoptic feature as it deepens off the Delmarva
Peninsula Mon before moving northeast to the southern New England
coast Mon nite / Tue.
SE winds begin to ramp up Sun morning with the next round of SCA's
expected Sun aftrn and nite. Wind forecast gets somewhat tricky late
Sun nite into Mon as the models offer up different tracks the low
takes along the eastern shore. Wind probs show a decent chc for low
end (easterly) gales across the MD coastal waters Sun nite and Mon
ahead of the low. Decent CAA behind the slow moving system results
in an extended period of NW SCA's (psbly low end gales) Mon nite
thru Wed. Seas build due to the increasing E wind Sun then remain
elevated into mid week as the systm is slow to pull away. Some 10+
footers and hvy surf conditions are psbl across the nrn cstl waters
by Mon.
Given some forecast uncertainity in a 4th/5th and beyond period
event, have opted to allow the current SCA headline expire before
hoisting any headlines assctd with the coastal low. This way the day
crew can better hone in on if and where any gale headlines will be
needed.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory from 1 AM to 7 PM EST Sunday for
MDZ021-022.
NC...Winter Weather Advisory from 10 PM this evening to noon EST
Sunday for NCZ012.
VA...Winter Storm Warning from 10 PM this evening to 1 AM EST
Monday for VAZ048-061-062-064-069-509>511.
Winter Weather Advisory from 10 PM this evening to noon EST
Sunday for VAZ088>090-092.
Winter Weather Advisory from 1 AM to 7 PM EST Sunday for
VAZ075>078-084-085-520-522.
Winter Weather Advisory from 10 PM this evening to 7 PM EST
Sunday for VAZ068-081>083-512>519-521.
Winter Weather Advisory from 10 PM this evening to 4 PM EST
Sunday for VAZ060-065>067-079-080-087.
MARINE...Small Craft Advisory until 10 PM EST this evening for ANZ650-
652-654.
Small Craft Advisory until 1 AM EST Sunday for ANZ656-658.
Small Craft Advisory until 10 AM EST this morning for
ANZ630>632-634.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...CMF/JDM
LONG TERM...CMF
AVIATION...MPR
MARINE...MPRHazardous weather outlook, Jan 30, 5:27 AM EST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 527 AM EST Sat Jan 30 2021 VAZ048-061-062-064-069-509>511-311030- Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Western Louisa- Eastern Louisa-Western Hanover- 527 AM EST Sat Jan 30 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Virginia and north central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ060-065>067-079-080-087-311030- Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie- Greensville- 527 AM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ088>090-092-311030- Northampton-Sussex-Surry-James City-Southampton- 527 AM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST SUNDAY... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-022-VAZ075>078-084-085-520-522-311030- Dorchester-Wicomico-Westmoreland-Richmond-Northumberland-Lancaster- Gloucester-Middlesex-Eastern King and Queen-Eastern Essex- 527 AM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for southeast Maryland, east central Virginia and eastern Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ068-081>083-512>519-521-311030- Amelia-Prince George-Charles City-New Kent-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Western Essex- 527 AM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for central Virginia, east central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ023>025-NCZ013>017-030>032-102-VAZ086-093-095>100-523>525-311030- Somerset-Inland Worcester-Maryland Beaches-Hertford-Gates-Pasquotank- Camden-Western Currituck-Bertie-Chowan-Perquimans-Eastern Currituck- Mathews-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Accomack-Northampton-York-Newport News- Hampton/Poquoson- 527 AM EST Sat Jan 30 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and early tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system will impact the area late tonight through Sunday. A wintry mix of snow and sleet will change to rain by Sunday afternoon. A light accumulation of snow and sleet is possible before changing to rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:34 AM EST | Winter Storm Warning | AKQ | Amelia, Caroline, Chesterfield, Cumberland, Essex, Fluvanna and 13 more | 39 hr |
| Jan 30, 4:34 AM EST | Winter Weather Advisory | AKQ | Accomack, Amelia, Brunswick, Charles City, Chesterfield, Dinwiddie and 33 more | 38 hr |
| Jan 30, 3:37 PM EST | Small Craft Advisory | AKQ | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.